# SDR CA020501014

- Difficulty date: March 28, 2002
- Submitted: May 7, 2002
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 4,462 hours
- Engine: Lyc AEIO360A1B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3100
- Condition: Broken
- Location: Magneto
- Stage of operation: TX
- How discovered: O
- Nature of condition: D
- Precautionary procedure: D

## Discrepancy

(CAN) DURING AN ENGINE START, AN UNUSUAL NOISE WAS HEARD COMING FROM THE ENGINE. INVESTIGATION BY MAINTENANCE PERSONNEL REVEALED THAT THE LT MAGNETO HAD FAILED AND THAT IT'S IMPULSE COUPLING HAD COME APART. THE PARTS MISSING FROM THE IMPULSE COUPLING ENTERED INTO THE ENGINE AND CAUSED CONSIDERABLE DAMAGE TO THE MAGNETO AND ENGINE. THE ENGINE HAD TO BE REPLACED AS A RESULT OF THE DAMAGE AND RESULTING OIL SYSTEM CONTAMINATION. THE FAILED IMPULSE COUPLING HAD 882.0 HOURS TIME SINCE NEW. NO DEFECTS WERE NOTED DURING THE LAST 500 HOUR INTERNAL INSPECTION  (SLICK SB 2-80C) COMPLETED 389.7 HOURS PREVIOUS TO FAILURE.
